Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS Northern Indiana

January 29, 20088 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jan 29, 2008, 7:19 PM EST for 8 counties in Indiana. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 7:19 PM EST (00:19 UTC)
Expired
Jan 29, 2008, 8:15 PM EST
In force
56 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Blackford County, IN, Grant County, IN, Huntington County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 42 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 7:50 PM ESTTSTM WND GST 60Marion, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 7:06 PM ESTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 300020
SVRIWX
INC009-053-069-085-103-169-179-183-300115-
/O.NEW.KIWX.SV.W.0008.080130T0019Z-080130T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EST TUE JAN 29 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN CENTRAL INDIANA
  WESTERN BLACKFORD COUNTY IN EAST CENTRAL INDIANA
  SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
  EASTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA
  WABASH COUNTY IN NORTH CENTRAL INDIANA
  HUNTINGTON COUNTY IN NORTHEAST INDIANA
  WESTERN WELLS COUNTY IN NORTHEAST INDIANA
  WHITLEY COUNTY IN NORTHEAST INDIANA

* UNTIL 815 PM EST

* AT 714 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHEAST OF ROCHESTER TO 8 MILES 
  NORTHWEST OF PERU TO 5 MILES SOUTHWEST OF GRISSOM AFB...AND 
  MOVING EAST AT 45 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  WARSAW...
  WINONA LAKE...WABASH AND NORTH MANCHESTER...
  MARION AND FAIRMOUNT...
  GAS CITY...
  UPLAND...
  TRI-LAKES...HUNTINGTON AND COLUMBIA CITY...

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH....
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4128 8554 4128 8533 4093 8535 4092 8532
      4040 8528 4042 8587 4057 8587 4057 8600
      4101 8601 4101 8595 4104 8595 4105 8601
      4109 8603 4111 8608 4118 8609 4121 8606
      4130 8555
TIME...MOT...LOC 0019Z 254DEG 37KT 4113 8605 4087 8608
          4061 8613

$$

JC
3 follow-up statements
000 
WWUS53 KIWX 300048
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 PM EST TUE JAN 29 2008

INC103-300057-
/O.CAN.KIWX.SV.W.0008.000000T0000Z-080130T0115Z/
MIAMI IN-
747 PM EST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MIAMI COUNTY IS
CANCELLED...

AT 744 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4130 8555 4128 8554 4128 8533 4093 8535
      4092 8532 4040 8528 4042 8584 4061 8586
      4125 8585
TIME...MOT...LOC 0047Z 254DEG 37KT 4121 8568 4095 8571
          4069 8577

$$

INC009-053-069-085-169-179-183-300115-
/O.CON.KIWX.SV.W.0008.000000T0000Z-080130T0115Z/
KOSCIUSKO IN-WHITLEY IN-WABASH IN-HUNTINGTON IN-WELLS IN-GRANT IN-
BLACKFORD IN-
747 PM EST TUE JAN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR WESTERN BLACKFORD...GRANT...WESTERN WELLS...HUNTINGTON...
WABASH...WHITLEY AND SOUTHEASTERN KOSCIUSKO COUNTIES...

AT 744 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF WINONA LAKE TO 5 MILES SOUTH OF 
NORTH MANCHESTER TO 8 MILES SOUTH OF WABASH...AND
MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  GAS CITY...
  UPLAND AND TRI-LAKES...
  HUNTINGTON AND COLUMBIA CITY...
  HARTFORD CITY...
  ANDREWS...
  VAN BUREN...

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH....CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4130 8555 4128 8554 4128 8533 4093 8535
      4092 8532 4040 8528 4042 8584 4061 8586
      4125 8585
TIME...MOT...LOC 0047Z 254DEG 37KT 4121 8568 4095 8571
          4069 8577

$$

JC
000 
WWUS53 KIWX 300100
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EST TUE JAN 29 2008

INC085-169-300109-
/O.CAN.KIWX.SV.W.0008.000000T0000Z-080130T0115Z/
KOSCIUSKO IN-WABASH IN-
759 PM EST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR WABASH AND SOUTHEASTERN
KOSCIUSKO COUNTIES IS CANCELLED...

AT 755 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO 
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4128 8554 4128 8533 4094 8535 4092 8532
      4040 8528 4041 8566 4061 8567 4067 8567
      4068 8564 4100 8565 4101 8567 4129 8565
      4130 8555
TIME...MOT...LOC 0059Z 254DEG 37KT 4128 8554 4098 8554
          4046 8550

$$

INC009-053-069-179-183-300115-
/O.CON.KIWX.SV.W.0008.000000T0000Z-080130T0115Z/
WHITLEY IN-HUNTINGTON IN-WELLS IN-GRANT IN-BLACKFORD IN-
759 PM EST TUE JAN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR WESTERN BLACKFORD...EASTERN GRANT...WESTERN WELLS...HUNTINGTON
AND WHITLEY COUNTIES...

AT 755 PM EST...A LINE OF SEVERE THUNDERSTORMS  WERE REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF 
TRI-LAKES TO 8 MILES NORTHWEST OF HUNTINGTON TO UPLAND...AND MOVING 
EAST AT 45 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  TRI-LAKES AND COLUMBIA CITY...
  HARTFORD CITY...
  MARKLE...
  PEABODY...LAUD AND WARREN...
  RABER...COLLINS AND COESSE...
  ROCKFORD AND BLUE LAKE...

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH....CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4128 8554 4128 8533 4094 8535 4092 8532
      4040 8528 4041 8566 4061 8567 4067 8567
      4068 8564 4100 8565 4101 8567 4129 8565
      4130 8555
TIME...MOT...LOC 0059Z 254DEG 37KT 4128 8554 4098 8554
          4046 8550

$$

JC
000 
WWUS53 KIWX 300114
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EST TUE JAN 29 2008

INC009-053-069-179-183-300124-
/O.EXP.KIWX.SV.W.0008.000000T0000Z-080130T0115Z/
WHITLEY IN-HUNTINGTON IN-WELLS IN-GRANT IN-BLACKFORD IN-
814 PM EST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BLACKFORD...EASTERN
GRANT...WESTERN WELLS...HUNTINGTON AND WHITLEY COUNTIES EXPIRES AT
815 PM EST...

AT 813 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED AND MOVED OUT OF THE AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4128 8554 4128 8533 4094 8535 4092 8532
      4040 8528 4041 8566 4061 8567 4067 8567
      4068 8564 4100 8565 4101 8567 4129 8565
      4130 8555
TIME...MOT...LOC 0114Z 254DEG 37KT 4132 8534 4102 8534
          4050 8531

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 6:45 PM EST, 34 minutes earlier.

Area forecast discussion, Jan 29, 6:45 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EST TUE JAN 29 2008

.AVIATION...
STRONG COLD FRONT WILL MOVE EAST ACROSS NRN INDIANA THIS EVENING
ACCOMPANIED BY IFR CIGS/VSBYS AND TSTMS. WINDS WILL INCREASE
RAPIDLY ALONG/BEHIND THE FRONT WITH GUSTS TO 40KTS AND TEMPERATURES
FALLING QUICKLY WITH RAIN CHANGING TO SNOW WITH OCNL IFR VSBYS INTO
THE EARLY MORNING HOURS. STRONG WINDS WILL GRADUALLY DIMINISH ON
WEDNESDAY AND LOW CLOUDS SCT OUT AS RIDGING MOVES INTO THE AREA.

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY AFTERNOON)...

...STRONG GUSTY WINDS...THUNDERSTORMS...AND SNOW TONIGHT...

STRONG COLD FRONT POISED TO PUSH THROUGH THE REGION THIS
EVENING...WITH BIG CHANGES IN-STORE FOR THE AREA. SFC LOW JUST NORTH
OF CHICAGO AS OF 2PM EST...WITH THE COLD FRONT EXTENDING ALONG THE
AXIS OF LAKE MICHIGAN TO CHICAGO AND ON FURTHER TOWARDS STL INTO THE
LITTLE ROCK AREA AND ON INTO EAST TX. DRASTIC TEMPERATURE GRADIENT
ACROSS THE FRONT...WITH 20-25 DEGREE FALLS IN TEMPS WITHIN AN HOUR
OR SO OF FRONTAL PASSAGE. HAVE USED OB TRENDS BLENDED WITH THE RUC13
RUNS TO CAPTURE SOME DETAIL TO THE FRONTAL POSITION AND RAPID TEMP
FALLS...WITH A SLIGHT BLEND OF THE GFS THRU THE END OF THE PERIOD.
WAS SUSPECT OF THE NAM12...WHICH USUALLY DOES WELL IN THE VERY NEAR
TERM...BUT IT INITIALIZED MORE THAN 7-10 DEGREES TOO COOL AND
CONTINUED TO BE AT OR MORE THAN 10 DEGREES TOO COOL THRU THE DAY.
BAD THERMAL FIELDS WITH P-TYPE QUESTIONS AT HAND ARE NEVER A GOOD
THING SO STAYED AWAY FROM THE MODEL FOR THE MOST PART.

AS THE SFC LOW STARTS TO PULL FURTHER NORTH INTO THE GREAT LAKES
REGION AND MOVES NORTHWEST OF THE AREA THIS EVENING THE FRONT WILL
START TO MAKE ITS WAY RAPIDLY ACROSS THE FORECAST AREA THIS
EVENING...COMPLETELY PUSHING ACROSS INDIANA AND SOUTHERN MICHIGAN
INTO NORTHCENTRAL OH BY MIDNIGHT. AS THE FRONT PUSHES ACROSS THE
REGION IT WILL PROVIDE BETTER FOCUSING OF THE PRECIP...WITH
SCTD/NUMEROUS SHOWERS AHEAD OF THE FRONT...AND MOST LIKELY A THIN
LINE OF SHOWERS WITH SOME EMBEDDED THUNDERSTORMS ALONG THE FRONT.
WITH THE FRONT PUSHING SO QUICK ACROSS THE REGION THE RAINFALL
AMOUNTS WILL BE NOT TOO SIGNIFICANT...WITH A LIQUID TOTAL OF AROUND
.25 LIKELY ACROSS THE REGION. STRONG WIND FIELDS ALOFT AND PLENTY OF
SHEAR IN THE 0-6KM...AND MUCAPES NEAR 200-300 J/KG...STRONG WINDS IN
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT UNTIL THE FRONT
IS THROUGH...CAN NOT RULE OUT SOME HAIL AS WELL. ANOTHER FACTOR
WILL BE AS THE DRY SLOT SEEN ON THE WV IMAGERY STARTS TO DRIFT EAST
INTO THE REGION...ALONG WITH A STRONG 160KT JET MAX PUSHING
NORTHEAST INTO THE OHIO VALLEY AND SOUTHERN GREAT LAKES WILL ONLY
ADD SOME CREDENCE TO THE CHANCES FOR STRONG TO SEVERE
THUNDERSTORMS.

THEN THE NEXT TWO FEATURES WILL COME TO PLAY ACROSS THE
REGION...FIRST THE WINDS BEHIND THE FRONT WILL BE STRONG AND INTENSE
PUSHING MUCH COLDER AIR INTO THE REGION...TEMPS WILL DROP BY 20-25
DEGREES BEHIND THE FRONT IN THE FIRST 60-120 MINUTES AFTER FRONTAL
PASSAGE. TEMPS WILL PLUMMET INTO THE 20S VERY QUICKLY ALLOWING FOR
FAST FREEZING OF THE ROADWAYS AND MAY ALLOW FOR VERY HAZARDOUS
TRAVEL CONDITIONS WITH BLACK ICE LIKELY. THE WINDS IN COMBINATION
WITH THE MUCH COLDER AIR DRIVEN TEMPS TO OR JUST UNDER 10 BY
DAYBREAK WEDNESDAY WITH CREATE APPARENT TEMPS AS LOW AS -15 OR -20
DEGREES. THE SECOND PUNCH WILL BE THE MINOR SNOW ACCUMS FOR MUCH OF
THE AREA...THIS FALLING ON TOP OF THE POSSIBLE BLACK ICE WILL ONLY
WORSEN ROADWAYS THROUGH THE OVERNIGHT HOURS...BETTER ACCUMS NEARING
2-4 INCHES WILL BE POSSIBLE ACROSS OUR NORTHWESTERN PORTIONS OF THE
FORECAST AREA CLOSER TO THE DEFORMATION AREA AND LAKE ENHANCEMENT.
THE MAJORITY OF THE REGION WILL FALL UNDER THE DAMPENING POWER OF
THE DRY SLOT AND NOT RECEIVE AS MUCH SNOWFALL WITH MOST GETTING
AROUND OR LESS THAN AN INCH.

BY DAYBREAK WEDNESDAY THE WINDS WILL HAVE LESSENED SLIGHTLY...BUT
THE CAA WILL CONTINUE THROUGH MUCH OF THE DAY WITH THE WESTERLY OR
NORTHWESTERLY WINDS THROUGH THE DAY. COMBO OF CLOUD COVER MUCH OF
THE DAY..AND THE CAA WILL NOT ALLOW THE HIGHS TO CLIMB MUCH MORE
THAN INTO THE TEENS FOR MUCH OF THE AREA...WITH THE NORTHERN
PORTIONS OF THE AREA STRUGGLING TO REACH 15. AS HIGH PRESSURE SLOWLY
PUSHES EAST INTO THE REGION...CLOUDS WILL SLOWLY DISSIPATE THROUGH
THE AFTER WITH THE EXCEPTION OF THE AREA JUST EAST OF THE LAKE WHERE
SOME LAKE EFFECT CLOUDS MAY LINGER AND PRODUCE SOME LIGHT SNOW IN
THE LAKE EFFECT REGION.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY

...MAJOR WINTER STORM POSSIBLE FRIDAY...

SW UPPER MEAN FLOW THROUGH THE PERIOD WILL CONTINUE SUPPORT A VERY
ACTIVE PATTERN. NUMEROUS MID LEVEL DISTURBANCES OVER THE EASTERN
PACIFIC WILL DIVE SOUTH AROUND MEAN TROUGHING OVER THE WESTERN
CONUS...EVENTUALLY EJECTING OUT INTO THE SOUTHERN PLAINS AND INTO
THE GREAT LAKES. WITH AMPLE COLD AIR JUST NORTH OF THE REGION
THROUGH MUCH OF THE NORTHERN PLAINS AND UPPER MIDWEST...STRONG
BAROCLINICITY WILL BE FAVORED.

MAIN CONCERN IN THE LONG TERM PERIOD WILL CONTINUE TO BE THE POTENT
WINTER STORM STORM SYSTEM TAKING AIM AT THE REGION THURSDAY NIGHT
INTO FRIDAY. MODEL GUIDANCE CONSISTENCY IS INCREASING FROM RUN TO
RUN...AS A SFC CYCLONE TRACK EAST OF THE REGION THROUGH OH IS
FAVORED. GEFS MEAN ENSEMBLE HAS BEEN THE MOST CONSISTENT WITH
TRACKING THIS SYSTEM THROUGH WESTERN OH...A SOLUTION THAT IS ALSO
FAVORED BY THE LATEST NAM/GFS/UKMET/ECMWF AND GEM. WITH THE OVERALL
IMPRESSIVE DYNAMICS IN PLACE...STRONG CYCLONICALLY CURVED UPPER
JET/INTENSIFYING SFC CYCLONE/AMPLE GULF MOISTURE/SHALLOW COLD
AIR/MAX OMEGA THROUGH THE DENDRITIC GROWTH ZONE...HEAVY ACCUMULATING
SNOW WOULD BE FAVORED...ESPECIALLY IN THE DEFORMATION ZONE...WHERE
CSI WOULD BE PRESENT UNDER INTENSE FRONTOGENETICAL FORCING. THERE IS
LITTLE DOUBT THAT THIS SYSTEM WILL AFFECT THE GREAT LAKES DURING
THIS TIME PERIOD. THE ONLY QUESTION STILL REMAINING IS PRECIP TYPE
PER SFC LOW TRACK. EARLY RUNS OF THE GFS AND ECMWF HAVE WAVERED ON
THE TRACK FROM THE EASTERN SEABOARD TO THE WESTERN GREAT LAKES.
EVEN THOUGH A TRACK THROUGH CENTRAL OH LOOKS FAVORED...THERE IS
STILL SOME UNCERTAINTY...STEMMING PRIMARILY FROM THE INTENSITY AND
LOCATION OF THE UPPER LEVEL VORT MAX. AS FOR NOW...HAVE SHIFTED THE
ZR/IP/SN MENTION TO EASTERN PORTIONS OF THE FA WHERE BUFFER
SOUNDINGS CONTINUE TO INDICATE A PERIOD OF MIX PRECIP AT LIMA OH.

THINGS QUIET DOWN THROUGH THE REST OF THE WEEKEND WHERE HIGH
PRESSURE WILL DOMINATE THE WEATHER...SAVE A NORTHERN STREAM WAVE
PROGGED SAT/SAT NIGHT WHERE LIGHT SNOW MAY FALL IN MAINLY NORTHERN
PORTIONS OF THE FA. ANOTHER POTENT SYSTEM STILL IS IN THE WORKS FOR
EARLY NEXT WEEK AS THE THE UPPER TROUGH OVER THE WESTERN CONUS
AMPLIFIES. HOWEVER...MUCH UNCERTAINTY IS STILL PRESENT IN THE
EVOLUTION/TRACK OF THIS SYSTEM. ONE THING THAT CONTINUES TO BE
SUPPORTED BY THE LATEST MODEL RUNS IS THE FA WILL BE IN THE WARM
SECTOR WITH THIS STORM. HOWEVER...GIVEN POTENTIAL HEAVY SNOW
FRIDAY...WILL HOLD OFF ON ANY SIG WARMUP IN THE EXTENDED. HAVE
INTRODUCED RAIN/SNOW WORDING MONDAY INTO TUESDAY WITH THE PROGGED
SYSTEM.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
     INZ007>009-013-015>018-020-022>027-032>034.

     WINTER WEATHER ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING
TO
     10 AM EST /9 AM CST/ WEDNESDAY FOR INZ003>006-012-014.

MI...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
     MIZ081.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     WEDNESDAY FOR MIZ080.

     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM EST
     WEDNESDAY FOR MIZ077>079.

OH...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
     OHZ001-002-004-005-015-016-024-025.

LM...HEAVY FREEZING SPRAY WARNING FROM 7 PM THIS EVENING TO 1 PM EST
     WEDNESDAY FOR LMZ043-046.

     GALE WARNING UNTIL 1 PM EST WEDNESDAY FOR LMZ043-046.

&&

SHORT TERM...SCHOTT
LONG TERM...CHAMBERLAIN
AVIATION...JT
Hazardous weather outlook, Jan 29, 12:18 PM EST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1218 PM EST TUE JAN 29 2008

INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-
015-016-024-025-301730-
STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1218 PM EST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE STORMS
WITH DAMAGING WIND GUSTS CANNOT BE RULED OUT. NORTHWEST OHIO AND
MUCH OF NORTHEAST INDIANA HAVE THE BEST CHANCE...THOUGH
SLIGHT...FOR A THUNDERSTORM CONTAINING WIND GUSTS AT OR NEAR
SEVERE LIMITS. WIDESPREAD SUSTAINED SOUTHERLY WINDS OF 20 TO 30
MPH WITH GUSTS OF 40 TO 45 MPH CAN ALSO BE EXPECTED TODAY.

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED TONIGHT.

TEMPERATURES WILL TURN SHARPLY COLDER THIS EVENING WITH WET
SURFACES FREEZING RAPIDLY AND WET ROADS BECOMING ICY.

MINOR FLOODING WILL CONTINUE ALONG THE KANKAKEE RIVER.

GENERAL FLOODING OF LOW LYING AREAS...BASEMENTS AND PONDING OF
WATER ON ROADWAYS IS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED WEDNESDAY MORNING.

WIND CHILL VALUES EARLY WEDNESDAY MORNING ARE EXPECTED TO BE DOWN
TO 10 BELOW TO 20 BELOW.

RIVER FLOODING DUE TO ICE JAMS AND ICE BREAK UP IS POSSIBLE
THROUGH THE WEEK. WIDESPREAD MINOR TO MODERATE RIVER FLOODING IS
ALSO POSSIBLE DUE TO RUNOFF FROM SNOWMELT AND RAINFALL MID TO LATE
WEEK.

A WINTER STORM IS POSSIBLE THURSDAY NIGHT INTO FRIDAY WITH THE
POTENTIAL FOR FREEZING RAIN...SLEET...OR HEAVY SNOW ACCOMPANIED BY
BLOWING AND DRIFTING SNOW. MUCH UNCERTAINTY IS STILL PRESENT IN
THE EXACT TRACK OF THIS SYSTEM AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS ON RIVERS AND
SNOWFALL AMOUNTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>006-012-014-MIZ077>080-301730-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STARKE-MARSHALL-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER
1218 PM EST TUE JAN 29 2008 /1118 AM CST TUE JAN 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE STORMS
WITH DAMAGING WIND GUSTS CANNOT BE RULED OUT. NORTHWEST OHIO AND
MUCH OF NORTHEAST INDIANA HAVE THE BEST CHANCE...THOUGH
SLIGHT...FOR A THUNDERSTORM CONTAINING WIND GUSTS AT OR NEAR
SEVERE LIMITS. WIDESPREAD SUSTAINED SOUTHERLY WINDS OF 20 TO 30
MPH WITH GUSTS OF 40 TO 45 MPH CAN ALSO BE EXPECTED TODAY.

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED TONIGHT.

TEMPERATURES WILL TURN SHARPLY COLDER THIS EVENING WITH WET
SURFACES FREEZING RAPIDLY AND WET ROADS BECOMING ICY. WIND CHILL
VALUES LATE TONIGHT ARE EXPECTED TO BE DOWN TO -12 IN NORTHWESTERN
INDIANA AND SOUTHWESTERN LOWER MICHIGAN.

A WINTER STORM WARNING IS IN EFFECT TONIGHT FOR SOUTHWESTERN
LOWER MICHIGAN. 2 TO 4 INCHES OF SNOW CAN BE EXPECTED IN THE
WINTER STORM WARNING AREA. A WINTER WEATHER ADVISORY FOR LESSER
SNOW AMOUNTS...GENERALLY 1 TO 3 INCHES...IS IN EFFECT TO THE
SOUTHEAST OF THE WARNED AREA.

MINOR FLOODING WILL CONTINUE ALONG THE KANKAKEE RIVER.

GENERAL FLOODING OF LOW LYING AREAS...BASEMENTS AND PONDING OF
WATER ON ROADWAYS IS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED WEDNESDAY MORNING.

WIND CHILL VALUES EARLY WEDNESDAY MORNING ARE EXPECTED TO BE DOWN
TO 10 BELOW TO 20 BELOW.

UP TO AN ADDITIONAL INCH OF SNOW CAN BE EXPECTED MAINLY FOR
NORTHERN BERRIEN COUNTY ON WEDNESDAY.

RIVER FLOODING DUE TO ICE JAMS AND ICE BREAK UP IS POSSIBLE
THROUGH THE WEEK. WIDESPREAD MINOR TO MODERATE RIVER FLOODING IS
ALSO POSSIBLE DUE TO RUNOFF FROM SNOWMELT AND RAINFALL MID TO LATE
WEEK.

A WINTER STORM IS POSSIBLE THURSDAY NIGHT INTO FRIDAY WITH THE
POTENTIAL FOR FREEZING RAIN...SLEET...OR HEAVY SNOW ACCOMPANIED BY
BLOWING AND DRIFTING SNOW. MUCH UNCERTAINTY IS STILL PRESENT IN
THE EXACT TRACK OF THIS SYSTEM AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS ON RIVERS AND
SNOWFALL AMOUNTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301730-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1218 PM EST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTH GALES TO 35 KNOTS ARE EXPECTED TODAY AND WEST GALES TO 40
KNOTS ARE EXPECTED TONIGHT. A GALE WARNING IS IN EFFECT THROUGH
WEDNESDAY MORNING. WAVES WILL BE 3 TO 5 FEET TODAY INCREASING TO 8
TO 12 FEET THIS EVENING AND THEN TO 12 TO 16 FEET AFTER MIDNIGHT.
A FREEZING SPRAY WARNING FOR HEAVY ICE ACCRETION ON VESSELS IS IN
EFFECT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING IS IN EFFECT THROUGH WEDNESDAY MORNING. WEST GALES
TO 35 KNOTS WEDNESDAY MORNING WILL EASE TO 20 TO 25 KNOTS
WEDNESDAY AFTERNOON. WAVES WILL BE 8 TO 12 FEET ON WEDNESDAY.
WAVES ARE EXPECTED TO DECREASE BELOW 4 FEET LATE WEDNESDAY NIGHT.
A FREEZING SPRAY WARNING IS IN EFFECT THROUGH WEDNESDAY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

JC

In the hours before

Special weather statement, Jan 29, 3:08 PM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EST TUE JAN 29 2008

INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-
005-015-016-024-025-292215-
STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
308 PM EST TUE JAN 29 2008

...BLACK ICE WILL BE LIKELY OVERNIGHT...

A VERY STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS
EVENING PRODUCING LIGHT TO MODERATE RAINFALL. AS THE MUCH COLDER
AIR QUICKLY MOVES IN BEHIND THE COLD FRONT TEMPERATURES WILL DROP
INTO THE 20S WITHIN AN HOUR OR LESS ALLOWING FOR THE FORMATION OF
BLACK ICE. MANY ROADWAYS WILL BECOME SLICK AND HAZARDOUS. IN
ADDITION TO THE BLACK ICE...A BRIEF PERIOD OF SLEET MIXED WITH
LIGHT SNOW THIS EVENING WILL BECOME ALL SNOW BY THE LATE EVENING
AND PRODUCE ACCUMULATIONS OF AROUND AN INCH COMPOUNDING THE ISSUE.
DRIVE WITH CAUTION LATER TONIGHT...AND ALLOW YOURSELF MORE TIME TO
REACH YOUR DESTINATION.

SCHOTT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:58 AM ESTWinter Storm WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more26 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.